Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Paracetamol toxicity due to overdose - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   I may have, in a moment of madness, taken 28 .5g paracetemol tablets (~0.25g/kg weight). This was 18 hours ago and there are currently no symptoms although I was sick roughly an hour after taking them. My understanding is that no symptoms doesn't mean much in this case though - should I be seeking immediate help?
Doctor :   Hi
User :   hi... do I need to retype that?
Doctor :   May I know your age?
User :   21
Doctor :   Do you have any symptoms such as abdominal pain, vomiting, any difficulty in passing urine?
User :   I did get vomiting around an hour after but not since then
Doctor :   Ok
Doctor :   Let me guide you.
Doctor :   Paracetamol is one of the safest drugs and very rare do we see paracetomol toxicity.
Doctor :   However the dose you have consumed is high.
Doctor :   They usually do not cause much effects apart from the gastritis, which was the cause for your vomitings initially.
Doctor :   Since its already been 18 hours since you have consumed those pills, i do not expect any effects now.
Doctor :   So you can just watch out for any new symptoms/
Doctor :   If you develop any symptoms such as abdominal pain, jaundice, difficult in passing urine, recurrent vomiting then you need to see your doctor immediately.
Doctor :   In the mean time, you can use antacids such as syp mucaine gel 2 tsp thrice a day for a few days.
Doctor :   Avoid hot and spicy diet and restrict caffeine consumptions too.
Doctor :   Drink plenty of water.
Doctor :   Have you followed what I have suggested?
User :   yeah, thanks
Doctor :   Do you have any other query that I can help you with?
User :   nah that's pretty much it. Thanks for your time
Doctor :   Thanks for consulting me.
Doctor :   Bye for now.
Doctor :   please refer our service to your friends.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor